Lingual haematoma following treatment with streptokinase and heparin; anaesthetic management

Anaesthesia. 1994 May;49(5):417-8. doi: 10.1111/j.1365-2044.1994.tb03477.x.

Abstract

A 79-year-old man with a diagnosis of myocardial infarction treated with streptokinase and heparin developed a large lingual haematoma, precipitating dysphagia and upper airway obstruction. Spontaneous haemorrhage into the tongue is a previously unreported but serious complication of thrombolytic therapy. Tracheal intubation was performed under local anaesthesia.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Drug Therapy, Combination
  • Hematoma / chemically induced*
  • Hematoma / pathology
  • Heparin / adverse effects*
  • Humans
  • Male
  • Streptokinase / adverse effects*
  • Thrombolytic Therapy / adverse effects*
  • Tongue / pathology
  • Tongue Diseases / chemically induced*
  • Tongue Diseases / pathology

Substances

  • Heparin
  • Streptokinase